Hail, Jasper
- When
- May 6, 4:35 PM CST
- Where
- Jasper County, 1 mi SW of Carl Jct
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.167, -94.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 6, 1:16 PM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CDT TUE MAY 6 2003 WARM MOIST AIR LIFTING NORTH AHEAD OF SURFACE LOW OVER SOUTHEAST KS AND NORTHEAST OK. CAPES OFF 18Z SGF SOUNDING APPROACHING 4000 J/KG WITH HIGHER CAPES LIKELY BACK WHERE LOW LEVEL MOISTURE IS NOSING INTO SE KS AND EXTREME SW MO WHERE DEW POINTS ARE IN THE LOWER 70S. THIS MOISTURE SURGE NORTHWARD IS ALSO DEPICTED NICELY ON VIS SAT IMAGERY BY CU FIELD OVER MY WESTERN COUNTIES. SMALL COMPLEX OF STORMS OVER EAST CENTRAL KS AND WEST CENTRAL MO ALSO PUTTING OUT A LOW LEVEL BOUNDARY. WOULD EXPECT STORMS TO BE TRIGGERED OR DEVELOP SOUTHWARD OVER SOUTHEAST KS ALONG THIS BOUNDARY OR THE INCREASINGLY SHARP DRYLINE IN SOUTHEAST KS AND NORTHEAST OK. FLOW IS BACKED NORTHEAST OF THE LOW CENTER FROM THE JOPLIN AND SPRINGFIELD AREA NORTHWARD ATTM...AND WHERE LOW LEVEL FLOW REMAINS BACKED...AN ENHANCED TORNADO THREAT WILL BE POSSIBLE...EITHER NORTH OF THE SYNOPTIC SCALE SURFACE WARM FRONT OR WHERE SMALLER BOUNDARIES LEFT OVER FROM MORNING CONVECTION WILL ALSO ENHANCE HORIZONTAL VORTICITY. SYNOPTIC SCALE SHEAR PROFILE NOT AS IMPRESSIVE AS PAST SUNDAY BUT GIVEN HIGH CAPES...SUPERCELLS...POSSIBLY TORNADIC...STILL A POSSIBILITY. THUNDERSTORMS WILL LIKELY DEVELOP INTO A LINEAR MCS THIS EVENING OVER THE OZARKS BEFORE PUSHING OUT OF THE AREA LATE TONIGHT. WEAK HIGH WILL GIVE US A BRIEF BREAK WEDNESDAY...BUT ANOTHER SHORTWAVE WILL EJECT NORTHEAST WITH LOW PRESSURE DEVELOPING OVER TX/OK PANHANDLES WED NIGHT. MCS DEVELOPMENT WILL BE POSSIBLE NORTH OF A SURFACE WARM FRONT OVER SE KS AND SOUTHERN MO LATE WED NIGHT AND THU MORNING. IF THE ATMOSPHERE RECOVERS SUFFICIENTLY THU AFTERNOON...ANOTHER ROUND OF STORMS WILL BE POSSIBLE LATE THU AFTERNOON AND EVENING WITH THE PASSAGE OF A SURFACE COLD FRONT. VOLATILE PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH A SERIES OF SHORTWAVES EJECTING FROM THE ROCKIES INTO THE PLAINS. ANOTHER STRONG UPPER LEVEL SYSTEM WILL EJECT EAST-NORTHEAST OVER LATE SAT AND SAT NIGHT. USING PRIMARILY THE 00Z GFS...ANOTHER SHORTWAVE WILL MOVE INTO THE CENTRAL AND SOUTHERN HIGH PLAINS TUE NIGHT. .SGF... MO...NONE. KS...NONE. DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOES AREAS AFFECTED AND TIMING: OVER SOUTHEAST KANSAS AND WESTERN MISSOURI WEST OF A LINE FROM VERSAILLES TO GAINESVILLE EARLY THIS AFTERNOON BY 2 PM. THE SEVERE THREAT WILL SPREAD INTO THE EASTERN OZARKS INCLUDING THE ROLLA AND WEST PLAINS AREAS LATE THIS AFTERNOON AND EARLY THIS EVENING. THE STORM THREAT WILL MOVE EAST OF THE AREA AFTER MIDNIGHT. DISCUSSION: LOW PRESSURE OVER NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS WILL MOVE INTO MISSOURI THIS EVENING. THE ATMOSPHERE IS VERY UNSTABLE AHEAD OF THIS SYSTEM EARLY THIS AFTERNOON. THE WIND PROFILE WITH HEIGHT IS FAVORABLE FOR SUPERCELLS...WITH SOME TORNADIC SUPERCELLS POSSIBLE. ORGANIZED STORMS WILL LIKELY DEVELOP FIRST IN COUNTIES ALONG THE WESTERN MISSOURI STATE LINE EARLY THIS AFTERNOON AND THEN MOVE EAST AND NORTHEAST INTO THE OZARKS THROUGH THE AFTERNOON AND EARLY EVENING HOURS. OTHER SCATTERED STORMS WILL ALSO DEVELOP OVER THE OZARKS WELL AHEAD OF THE MAIN BAND OF ORGANIZED STORMS THIS AFTERNOON. A TORNADO WATCH IS ALREADY IN EFFECT FOR COUNTIES ALONG AND WEST OF A LINE FROM WARSAW TO BUFFALO TO FORSYTH THROUGH 7 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTER A BRIEF BREAK ON WEDNESDAY...THUNDERSTORMS WILL ONCE AGAIN BECOME LIKELY WEDNESDAY NIGHT INTO THURSDAY. THE CHANCE FOR STORMS WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0517 PM LAURIE MO WIND DAMAGE
05/06/03 MORGAN TREE AND BOAT DAMAGE.
REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM LAMAR MO .88 INCH HAIL
05/06/03 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0526 PM 3 N WALKER MO .88 INCH HAIL
05/06/03 VERNON REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 AM 3 W DIAMOND MO 1.5 INCH HAIL
05/06/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0540 AM DIAMOND MO .88 INCH HAIL
05/06/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 AM CARTHAGE MO .88 INCH HAIL
05/06/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0744 AM HALLTOWN MO .75 INCH HAIL
05/06/03 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 AM HALLTOWN MO 1 INCH HAIL
05/06/03 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0805 AM SPRINGFIELD MO .75 INCH HAIL
05/06/03 GREENE AT NWS OFFICE IN
SPRINGFIELD.
0809 AM BRONSON KS .75 INCH HAIL
05/06/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0812 AM SPRINGFIELD MO .75 INCH HAIL
05/06/03 GREENE AT THE NWS OFFICE IN
SPRINGFIELD.
0825 AM SPRINGFIELD MO .75 INCH HAIL
05/06/03 GREENE REPORTED BY PUBLIC.
0853 AM RICHARDS MO .75 INCH HAIL
05/06/03 VERNON REPORTED BY PUBLIC.
0853 AM 3 E DEERFIELD MO 1 INCH HAIL
05/06/03 VERNON REPORTED BY STORM
SPOTTER.
0920 AM FAIR HAVEN MO TORNADO
05/06/03 VERNON UNCONFIRMED REPORT OF
TORNADO NEAR TOWN. NO
DAMAGE REPORTED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 AM SCHELL CITY MO .75 INCH HAIL
05/06/03 VERNON REPORTED BY PUBLIC.
0940 AM 2 S TABERVILLE MO 1.75 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY HAM RADIO
OPERATOR.
1006 AM OSCEOLA MO 1 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY MEDIA.
1012 AM OSCEOLA MO .75 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY PUBLIC.
0252 PM XENIA KS .88 INCH HAIL
05/06/03 BOURBON REPORTED BY PUBLIC.
0318 PM FULTON KS .88 INCH HAIL
05/06/03 BOURBON REPORTED BY FIRE AND
RESCUE.
0326 PM COLE CAMP MO .75 INCH HAIL
05/06/03 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0339 PM APPLETON CITY MO 1 INCH HAIL
05/06/03 ST.CLAIR 60 MPH WIND GUST. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0339 PM 4 SW VERSAILLES MO TORNADO
05/06/03 MORGAN REPORTED BY STORM
SPOTTER.
0348 PM STOVER MO .75 INCH HAIL
05/06/03 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0350 PM 6 N WARSAW MO 1.75 INCH HAIL
05/06/03 BENTON REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM 2 S VERSAILLES MO 1 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0359 PM 1 E VERSAILLES MO 1 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0359 PM 2 SE VERSAILLES MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0359 PM VERSAILLES MO .75 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0359 PM 3 E VERSAILLES MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0405 PM OSCEOLA MO 1 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0418 PM VERSAILLES MO TORNADO
05/06/03 MORGAN CITY POLICE REPORTED
DEBIS AND LIMBS DOWN IN
TOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0420 PM BRONSON KS .75 INCH HAIL
05/06/03 BOURBON REPORTED BY PUBLIC.
0423 PM 2 S VERSAILLES MO .88 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0425 PM WARSAW MO 1 INCH HAIL
05/06/03 BENTON REPORTED BY EMERGENCY
MANAGEMENT.
0427 PM 3 W WARSAW MO 1.75 INCH HAIL
05/06/03 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0427 PM 4 N ICONIUM MO 1.75 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY EMERGENCY
MANAGEMENT.
0429 PM OSCEOLA MO WIND DAMAGE
05/06/03 ST.CLAIR NUMEROUS TREES DOWN IN
TOWN. . REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0429 PM 5 S WARSAW MO 1.75 INCH HAIL
05/06/03 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0430 PM 1 NW BARNETT MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0430 PM ROCKY MT MO 1 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0434 PM LAURIE MO 60 MPH TSTM GUST
05/06/03 MORGAN TREES AND POWER LINES
DOWN. . REPORTED BY
EMERGENCY MANAGEMENT.
0434 PM LAKE OZARK MO 1.25 INCH HAIL
05/06/03 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0434 PM ELDON MO 1 INCH HAIL
05/06/03 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0440 PM 3 S FT SCOTT KS TORNADO
05/06/03 BOURBON TORNADO REPORTED ON
GROUND. . REPORTED BY
STORM SPOTTER.
0440 PM LAKE OZARKS WEST MO 1 INCH HAIL
05/06/03 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0440 PM HERMITAGE MO 1 INCH HAIL
05/06/03 HICKORY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0440 PM 2 N EDWARDS MO 1.75 INCH HAIL
05/06/03 BENTON REPORTED BY PUBLIC.
0440 PM 8 S BARNETT MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0440 PM CROSS TIMBERS MO .75 INCH HAIL
05/06/03 HICKORY REPORTED BY FIRE AND
RESCUE.
0443 PM FT SCOTT KS 70 MPH TSTM GUST
05/06/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0447 PM HIATTVILLE KS 70 MPH TSTM GUST
05/06/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0450 PM VERSAILLES MO WIND DAMAGE
05/06/03 MORGAN MULTIPLE TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0450 PM 1 S ELDON MO .75 INCH HAIL
05/06/03 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0450 PM ROCKY MT MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY EMERGENCY
MANAGEMENT.
0450 PM LAURIE MO WIND DAMAGE
05/06/03 MORGAN MULTIPLE TREES DOWN. .
REPORTED BY EMERGENCY
MANAGEMENT.
0453 PM CLIMAX SPGS MO 1.75 INCH HAIL
05/06/03 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0500 PM 2 W CLIMAX SPGS MO 1.75 INCH HAIL
05/06/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0503 PM SUNRISE BEACH MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0503 PM LAURIE MO 1.75 INCH HAIL
05/06/03 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0505 PM 2 W TUSCUMBIA MO 1.75 INCH HAIL
05/06/03 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0506 PM DEERFIELD MO 1 INCH HAIL
05/06/03 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0513 PM OSAGE BEACH MO 1.75 INCH HAIL
05/06/03 CAMDEN REPORTED BY PUBLIC.
0515 PM NEVADA MO 1.75 INCH HAIL
05/06/03 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0515 PM 2 N CAMDENTON MO 2.75 INCH HAIL
05/06/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0517 PM LAURIE MO WIND DAMAGE
05/06/03 MORGAN TREE AND BOAT DAMAGE.
REPORTED BY EMERGENCY
MANAGEMENT.
0520 PM MONTREAL MO 1 INCH HAIL
05/06/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0520 PM LAMAR MO .88 INCH HAIL
05/06/03 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0526 PM 3 N WALKER MO .88 INCH HAIL
05/06/03 VERNON REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 6 S LAMAR MO 1 INCH HAIL
05/06/03 BARTON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM HORTON MO 2.75 INCH HAIL
05/06/03 VERNON REPORTED BY COOPERATIVE
OBSERVER.
0531 PM 6 NE ELDRIDGE MO WIND DAMAGE
05/06/03 LACLEDE REPORTED BY EMERGENCY
MANAGEMENT.The Springfield radar (KSGF), 105 km away, was scanning. The volume nearest the first event began at 22:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357892.